New Mexico, 2006

Hail in New Mexico, June 24, 2006

June 24, 2006 · NWS ABQ · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 24, 1:20 PM MST, 5 hours 12 minutes earlier.

Area forecast discussion, Jun 24, 1:20 PM MST, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
220 PM MDT SAT JUN 24 2006

.DISCUSSION...PLACEMENT OF POPS AGAIN THE MAIN FOCUS AS ACTIVE WX
PATTERN TO CONTINUE ACROSS NM INTO NEXT WEEK.

THUNDERSTORMS ALREADY BECAME SEVERE OVER EAST SLOPES OF THE SANGRES
THIS AFTERNOON WHERE MOIST LOW LEVEL UPSLOPE FLOW MEETS NW FLOW
ALOFT.  THIS WEAK TO MODERATE SHEAR IS PRESENT ACROSS MUCH OF NE NM.
IN ADDITION TO OROGRAPHIC LIFTING...OUTFLOW BOUNDARY FROM LAST
NIGHTS CENTRAL HIGH PLAINS STORMS IS DRAPED ACROSS THE NORTHEAST.
THIS BOUNDARY SHOULD BE THE FOCAL POINT FOR STORMS EARLY THIS
EVENING...SOME OF WHICH COULD BE SEVERE.  WHILE INDIVIDUAL STORMS
WILL MOVE SOUTH OR SE...BEST AREA OF STRONG TO SEVERE STORMS WILL
THEN SHIFT SE INTO EC NM PLAINS DURING THE LATTER HALF OF THE
EVENING.  ANTICIPATE A SEVERE THUNDERSTORM WATCH FOR DAMAGING
WINDS/LARGE HAIL ACROSS PARTS OF THIS AREA BEFORE NORMAL AFTERNOON
ZONE ISSUANCE TIME...SO ZONES MAY BE ISSUED EARLIER THAN USUAL.

MEANWHILE TO THE WEST...ISOLATED STORMS DEVELOPING NOW SHOULD
PERSIST THROUGH AT LEAST MID EVENING.  BEST CHANCE IS ACROSS
SOUTHERN AREAS FROM THE SACS TO THE GILA.  STORMS THERE WILL MOVE
SOUTHWEST.  FINALLY FROM ABQ NWWD...STORMS SHOULD BE DRY IN NATURE
AS LOW LEVEL DEW POINTS HAVE ALREADY DROPPED IN MOST AREAS.
POTENTIAL FOR GUSTY MICROBURST WINDS EXISTS IN THOSE AREAS FOR A
SHORT TIME THIS EVENING.

THUNDERSTORMS EAST OF THE CENTRAL MOUNTAIN CHAIN WILL PRODUCE A
STRONG PUSH THROUGH THE GAPS IN THE CENTRAL MOUNTAIN CHAIN TONIGHT.
THE STRONGEST WINDS SHOULD BE AFTER MIDNIGHT INTO EARLY SUNDAY
MORNING WITH 25-35 GUSTS TO 45 MPH POSSIBLE.  HOWEVER IF WINDS BUST
THROUGH WITH APPRECIABLE FORCE EARLY THIS EVENING...THERE WOULD BE A
BETTER CHANCE FOR STORMS TO FIRE UP OVER THE WEST MESA.  WILL
MONITOR.

WITH MOISTURE SURGE WESTWARD OVERNIGHT...THE CONTINENTAL DIVIDE
SHOULD BECOME MORE FAVORED FOR THUNDERSTORMS SUNDAY AFTERNOON. IN
THE EAST...A STRONG COLD FRONT WILL PUSH ACROSS THE PLAINS PRODUCING
SCATTERED TO NUMEROUS STORMS. ANOTHER PUSH OF EAST CANYON WINDS LATE
SUNDAY COULD INTERACT WITH STORMS OVER THE DIVIDE TO GIVE ABQ METRO
A SHOT AT RAIN. HOWEVER...IF WINDS GET TOO STRONG...IN THE 25-35 MPH
RANGE...MOST OF THE RAIN WILL BE SHUT OFF IN THE RIO GRANDE VALLEY.

TENDED TO NARROW THE DIURNAL TEMP RANGE FROM GUIDANCE OFFERINGS IN
THIS WETTER PATTERN WITH COOLER DAYS AND SLIGHTLY MILDER NIGHTS
EXPECTED.

INDICATIONS ARE THAT SHORT WAVE TROUGHS WILL TUMBLE DOWN THE EAST
SIDE OF THE PERSISTENT ARIZONA UPPER HIGH FOR MUCH OF NEXT WEEK.
USED FAIRLY BROAD BRUSH TO PAINT ISOLATED TO SCATTERED CATEGORY POPS
OVER THE ENTIRE AREA...KD

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  57  94  63  88 /   5   5  10  20
GALLUP..........................  48  90  53  83 /   5   5  10  10
GRANTS..........................  53  88  56  80 /  10  10  20  20
GLENWOOD........................  57  93  60  90 /  30  30  30  30
CHAMA...........................  41  76  44  74 /  10  30  30  30
LOS ALAMOS......................  55  79  50  74 /  20  30  40  30
RED RIVER.......................  42  69  42  65 /  40  60  50  30
TAOS............................  53  79  48  74 /  40  50  50  30
SANTA FE........................  54  80  52  74 /  30  40  50  30
SANTA FE AIRPORT................  57  83  55  76 /  20  30  50  30
ESPANOLA........................  57  85  52  79 /  20  30  40  30
ALBUQUERQUE HEIGHTS.............  66  88  64  81 /  10  20  40  30
ALBUQUERQUE VALLEY..............  63  89  62  83 /  10  20  40  30
ALBUQUERQUE FOOTHILLS...........  62  86  61  80 /  20  20  50  30
ALBUQUERQUE WEST MESA...........  62  90  62  80 /  10  20  40  30
SOCORRO.........................  61  89  62  84 /  20  20  40  30
SANDIA PARK/CEDAR CREST.........  58  78  56  73 /  30  30  60  40
MORIARTY/ESTANCIA...............  51  82  54  75 /  30  30  60  40
CARRIZOZO.......................  56  85  57  80 /  20  20  50  30
RUIDOSO.........................  53  77  49  71 /  20  40  60  40
RATON...........................  53  75  49  72 /  50  50  40  30
LAS VEGAS.......................  51  74  47  70 /  40  50  50  30
ROY.............................  55  74  53  72 /  50  50  40  20
CLAYTON.........................  58  75  55  77 /  60  40  30  20
SANTA ROSA......................  60  81  58  79 /  40  40  40  30
TUCUMCARI.......................  61  82  58  81 /  60  30  30  20
FORT SUMNER.....................  63  83  63  81 /  40  30  50  30
CLOVIS..........................  62  81  60  80 /  40  30  40  20
PORTALES........................  62  83  61  80 /  40  20  40  20
ROSWELL.........................  66  88  65  84 /  10  20  50  30

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

19
Hazardous weather outlook, Jun 24, 5:00 AM MST, 13 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SAT JUN 24 2006

NMZ001>021-026-251200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MDT SAT JUN 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS
NORTHEAST...EAST CENTRAL AND PORTIONS OF CENTRAL NEW MEXICO NEAR AND
EAST OF A LINE FROM RATON TO CLINES CORNERS TO CORONA. THE MAIN
THREATS ARE LARGE HAIL AND DAMAGING WIND GUSTS.

A FEW THUNDERSTORMS MAY ALSO PRODUCE GUSTY MICROBURST WINDS BETWEEN
35 AND 50 MPH BETWEEN THE CENTRAL MOUNTAIN CHAIN AND CONTINENTAL
DIVIDE. THE STORMS WILL BE MORE DRY THAN WET SO LIGHTNING STRIKES
MAY STILL CREATE SOME FIRE STARTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SUNDAY AND MONDAY AFTERNOON AND EVENING...THE POTENTIAL EXISTS
FOR SEVERE THUNDERSTORMS TO DEVELOP IN THE NORTHEAST
HIGHLANDS...NORTHEAST PLAINS AND EAST CENTRAL PLAINS.

WEATHER CAN CHANGE RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND EVENING
NEAR AND EAST OF A LINE FROM RATON TO CLINES CORNERS TO CORONA.

43

In the hours before

Special weather statement, Jun 24, 5:24 PM MST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
624 PM MDT SAT JUN 24 2006

NMZ006-012-250130-
CONCHAS LAKE/GUADALUPE COUNTY-HARDING COUNTY-

...STRONG THUNDERSTORM MOVING SOUTH OVER HARDING COUNTY...

AT 614 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 14 MILES SOUTH OF BUEYEROS.
MOVEMENT WAS SOUTH AT 10 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL EXTREME EAST
CENTRAL SAN MIGUEL COUNTY AND RURAL SOUTHERN HARDING COUNTY.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER
RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS.

40
Special weather statement, Jun 24, 5:31 PM MST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
631 PM MDT SAT JUN 24 2006

NMZ018-019-250130-
CHAVES COUNTY PLAINS-DE BACA COUNTY-

...STRONG THUNDERSTORM MOVING RAPIDLY SOUTH OVER EASTERN DE BACA
COUNTY...RACING TOWARD NORTHEAST CHAVES COUNTY...

AT 624 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 21 MILES SOUTH OF TAIBAN.
MOVEMENT WAS SOUTH AT 35 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE BITTER LAKE WILDLIFE
REFUGE AND ELKINS.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER
RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS.

40
Special weather statement, Jun 24, 6:15 PM MST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
715 PM MDT SAT JUN 24 2006

NMZ020-021-250200-
CURRY COUNTY-ROOSEVELT COUNTY-

...STRONG THUNDERSTORM MOVING SOUTH OVER CENTRAL CURRY COUNTY...

AT 706 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR RANCHVALE. MOVEMENT WAS
SOUTH AT 15 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE CANNON AFB...FLOYD...
PORTAIR AND SAINT VRAIN.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER
RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS.

40
Special weather statement, Jun 24, 6:20 PM MST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
720 PM MDT SAT JUN 24 2006

NMZ005-250200-
NORTHEAST HIGHLANDS-

...LINE OF STRONG THUNDERSTORMS MOVING SOUTHEAST ACROSS COLFAX
COUNTY...

AT 718 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50
MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER FROM RATON CREWS
AIRPORT SOUTHWESTWARD TOWARD CIMARRON ALONG U.S. HIGHWAY 64. THE
LINE OF STRONG THUNDERSTORMS WAS MOVING TOWARD THE SOUTHEAST AT
AROUND 20 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MAXWELL AND SPRINGER.

THESE STORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME.
HOWEVER...PERSONS IN THE PATH OF THESE STORMS ARE ADVISED TO MONITOR
NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR
WARNINGS.
Special weather statement, Jun 24, 6:21 PM MST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
721 PM MDT SAT JUN 24 2006

NMZ005-250200-
NORTHEAST HIGHLANDS-

...STRONG THUNDERSTORM MOVING SOUTHEAST OVER CENTRAL MORA COUNTY...

AT 712 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 6 MILES NORTHEAST OF WAGON
MOUND. MOVEMENT WAS SOUTHEAST AT 15 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL SOUTHEASTERN MORA
COUNTY.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER
RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS.

40
Special weather statement, Jun 24, 6:23 PM MST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
723 PM MDT SAT JUN 24 2006

NMZ013-250215-
QUAY COUNTY-

...STRONG THUNDERSTORM MOVING SOUTHEAST OVER QUAY COUNTY...

AT 717 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR TUCUMCARI. MOVEMENT WAS
SOUTHEAST AT 25 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE QUAY.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER
RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS.

40

The radar

The Pueblo radar (KPUX), 207 km away, was scanning. The volume nearest the first event began at 01:30 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Colfax

When
June 24, 6:32 PM MST
Where
Colfax County, 13 mi NE of Cimarron
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.650, -104.733

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2006Every state in 2006This day in weather historyWarnings in New Mexico, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510854.